Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 96, NWS Amarillo, TX

May 24, 2015Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at May 24, 2015, 8:09 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2015, 8:09 PM CDT (01:09 UTC)
Expired
May 24, 2015, 8:45 PM CDT
In force
36 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Beaver County, OK, Texas County, OK

The radar

The Dodge City radar (KDDC), 144 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
819 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:12 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 24, 6:12 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT SUN MAY 24 2015

.AVIATION...
FOR THE 00Z TAFS...ISOLD TSTMS MAY DEVELOP JUST ABOUT ANYWHERE IN THE
TX AND OK PNHDLS THIS EVENING. HOWEVER...DUE TO THE EXPECTED ISOLD
NATURE SHOULD ANY STORMS DEVELOP THIS EVENING...HAVE DECIDED TO OMIT
MENTION OF THIS WEATHER ELEMENT FOR THIS TAF CYCLE. ISOLD TSTMS MAY
ALSO FORM LATE MONDAY AFTERNOON...AND WILL ALSO LEAVE OUT OF THIS
FCST FOR THE SAME REASON MENTIONED ABOVE. OTHERWISE...VFR CONDITIONS
ARE ANTICIPATED AT ALL TERMINAL SITES THROUGH MONDAY AFTERNOON.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 413 PM CDT SUN MAY 24 2015/

DISCUSSION...
DRYLINE HAS EDGED INTO THE FAR WESTERN PART OF THE FORECAST AREA...AND
IS CURRENTLY POSITIONED NEAR A LINE FROM KENTON TO HEREFORD.  DEEP
AND RICH MOISTURE REMAINS IN PLACE EAST OF THE DRYLINE...WITH
INSTABILITY MAXIMIZED ALONG A NORTHWEST TO SOUTHEAST CORRIDOR FROM
SOUTHWEST KANSAS TO THE SOUTHEAST TEXAS PANHANDLE.  EXPECT ISOLATED
THUNDERSTORMS THIS EVENING...WITH UPPER SUPPORT FROM SHORTWAVE TROF
CURRENTLY OVER NORTHEAST NEW MEXICO.  ENOUGH SHEAR EXISTS FOR
ORGANIZED THUNDERSTORMS THIS EVENING...WITH LARGE HAIL EXPECTED TO BE
THE PRIMARY THREAT.

NO CHANGES OF SIGNIFICANCE HAVE BEEN MADE TO THE EARLIER FORECAST.  NO
POPS ABOVE 20 PERCENT THROUGH WEDNESDAY.  HIGHER POPS KEPT FOR
WEDNESDAY NIGHT THROUGH FRIDAY NIGHT AS NEXT LONGWAVE TROF SETS UP
OVER WESTERN CONUS AND THEN TRAVERSES PANHANDLES.

COCKRELL

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, May 24, 3:54 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
354 PM CDT SUN MAY 24 2015

OKZ001>003-TXZ001>020-251115-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
354 PM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES THIS EVENING.
SOME OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY HAZARDS.

NO ORGANIZED OR WIDESPREAD HEAVY RAIN IS ANTICIPATED THIS EVENING...BUT
LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE STRONGER STORMS...WHICH
COULD AGGRAVATE FLOODING PROBLEMS ON A LOCALIZED BASIS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS
OF THE PANHANDLES MONDAY THROUGH WEDNESDAY. A FEW OF THESE STORMS
COULD BE STRONG TO SEVERE...ALTHOUGH ORGANIZED OR WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME.

THUNDERSTORM CHANCES WILL INCREASE BY THURSDAY AND FRIDAY. SOME OF
THESE STORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

COCKRELL

In the hours before

Special weather statement, May 24, 8:01 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
801 PM CDT SUN MAY 24 2015

OKZ002-003-250145-
BEAVER OK-TEXAS OK-
801 PM CDT SUN MAY 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER AND
NORTHEASTERN TEXAS COUNTIES UNTIL 845 PM CDT...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST EAST OF TYRONE...OR 7 MILES SOUTH OF
LIBERAL...MOVING NORTH NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  TURPIN...             TYRONE...             BAKER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3700 10081 3683 10087 3685 10105 3700 10110
TIME...MOT...LOC 0101Z 189DEG 18KT 3695 10097

ANDRADE

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.